MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0406
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The initial reporter phone: (b)(6).Conclusion: the healthcare professional reported that during an endovascular embolization procedure in a patient who was suffering from a right middle cerebral artery (mca) bifurcating aneurysm with the aneurysm being 4mm x 5.1mm in size.The 4mm x 6cm orbit galaxy complex xtrasoft coil (640cx0406 / 30386797) was used; the physician observed that the coil was impeded in the introducer and could not be pushed out.The physician attempted to retract it slightly and pushed it again but still felt the resistance.A new device was used to complete the procedure.There was no report of any patient adverse event.On 04-feb-2022, additional information was received.The information indicated that the complaint coil was used with the echelon¿ 10 microcatheter (medtronic).The information indicated that no other devices were successfully used with the microcatheter prior to or after the encountered resistance.It was not known if the microcatheter was removed when the coil was replaced.There was no damage on the microcatheter during the manipulation of the device or noticed after it was removed.Continuous flush was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the advancement of the device.The complaint device was not subjected to excessive force.The complaint device was returned for analysis.The investigational finding is documented below.Investigation summary: a non-sterile 4mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was noted to be kinked at 45 inches from the proximal end.No other damages were observed during the visual inspection.Microscopic inspection was performed.The embolic coil component was noted to be in stretched condition inside the introducer.Functional test could not be performed due to the stretched condition of the embolic coil.A review of manufacturing documentation associated with this lot (30386797) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that during the procedure, the complaint coil was impeded in the introducer and could not be pushed out.The complaint device was returned and the embolic coil component was observed in stretched condition inside the introducer.The reported issue that the coil was impeded in the introducer was confirmed.The stretched condition of the coil is considered secondary to the reported impeded in the introducer issue.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint.The exact cause of the observed stretched condition of the embolic coil component cannot be conclusively determined; however, it is possible that the embolic coil component may have become stretched during when it was reportedly impeded in the introducer and could not be pushed out; the complaint documented that the physician attempted to slightly retract the coil and pushed it out again but still felt the resistance.It is possible that during the slight retraction attempt, the complaint coil was subjected to inadvertent force and became stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 6cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched condition as observed under magnification during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure in a patient who was suffering from a right middle cerebral artery (mca) bifurcating aneurysm with the aneurysm being 4mm x 5.1mm in size.The 4mm x 6cm orbit galaxy complex xtrasoft coil (640cx0406 / 30386797) was used; the physician observed that the coil was impeded in the introducer and could not be pushed out.The physician attempted to retract it slightly and pushed it again but still felt the resistance.A new device was used to complete the procedure.There was no report of any patient adverse event.On 04-feb-2022, additional information was received.The information indicated that the complaint coil was used with the echelon¿ 10 microcatheter (medtronic).The information indicated that no other devices were successfully used with the microcatheter prior to or after the encountered resistance.It was not known if the microcatheter was removed when the coil was replaced.There was no damage on the microcatheter during the manipulation of the device or noticed after it was removed.Continuous flush was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rotating hemostasis valve (rhv) during the advancement of the device.The complaint device was not subjected to excessive force.The complaint devices were returned for evaluation and analysis.During the microscopic inspection of the 4mm x 6cm orbit galaxy complex xtrasoft coil, the embolic coil was observed to be in stretched condition.Based on the product analysis on 07-mar-2022, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 4X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13691275
Report Number3008114965-2022-00178
Device Sequence Number13939072
Product Code KRD
UDI-Device Identifier10886704030621
UDI-Public10886704030621
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number640CX0406
Device Catalogue Number640CX0406
Device Lot Number30386797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON¿ 10 MICROCATHETER (MEDTRONIC)
Patient SexUnknown